Log in
Cholesterol Support
8,196 members2,305 posts

After having a heart attack August 2012,I had 2 stents fitted in one artery but I still have angina pain. Why is this?

7 Replies
oldestnewest

I do hope you have already consulted your medic about this.

Women tend to have artherosclerosis in the smaller arteries. These can be too small/too many to fix.

But there are things you can do to help yourself. Get your BMI down to 18.5 and do as much activity as your condition allows.

Reply

Thank you so much for your replies

I have been getting Angina pain before during and after the heart attack. So much so that I was readmitted for another angiogram two weeks after they fitted the two stents in the one artery. Whilst I was in the Angio Lab, I experienced pain whilst being investigated and was administered GTN intravenously (to which my heart responded).

The Cardiolosgist carrying out the investigation said I was having spasms that were probably due to the stents.

My BMI is quite high as other medical conditions that I have restrict exercise. I lost a kidney five years ago due to cancer and have CKD, so I have to be

careful regarding the medication a can take. My last blood test revealed my cholesterol at 3.5. I have stopped taking the statin Atorvastatin,as it is causing me such aches and pains in my muscles and joints. I am in such pain that I am restricted in doing most everyday tasks. I have to use a computer in my job and I cannot do so

for very long before the pain in my hands gets too much to bear.

I saw a Cardiologist last week, who suggested I keep a diary of any angina attacks I

experience. If I am still experiencing pain in six months time, he will suggest another angiogram.

Sorry to go on so much.

Reply

After a heart attack comes constant anxiety as you have just realised you are not immortal.

Apart from the heart having to settle after the operation and the muscles around it having to heal the more you worry the greater your angina type pain will be. It all takes time to heal and it takes you time to get used to the idea. If you had head a hip or knee replacement you would be doing exercises and taking the necessary care needed to heal it but you would not have the added fear element. Keep your a doctor informed but also try not to Rory so much and should get back to feeling like new.

Reply

i used to get lots of twinges of pain after my stent was put in but they gradually faded away...to be honest i dont know how angina feels as I never really had pain with the Heart Attack , even tho my artery was 99per cent blocked......

Reply

I also haven't had any pains, though my atheroma at some places in the right coronary artery is about 90%. Also never felt difficult breathing, did gymnastics in the morning. I was shocked on hearing from doctors that I needed a by-pass operation. On the second day after the operation, I got a clot and infarction in hospital. My blood pressure was 40/20, I felt cold sweat and a feeling I was going to swoon in bed. Doctors immediately took me for a coronography and placed 4 stents. Since then I take every day Plavix and Aspirin. I wonder if anyone can explain the importance of exercising for fighting atheroma build up? Doctors do not explain. They do not like wasting time talking to patients. Almost everything on my health problems I learned through reading.

Reply

Doctors do not explain because they don't know for sure. Try this link

webmd.com/cholesterol-manag...

For those of us who believe that inflammation, rather than cholesterol causes CVD, then try this link

marksdailyapple.com/the-rel...

Whichever way you want to see it, we all need to do as much as we can.

Reply

Hi college-queen, Good idea to keep a diary. Remember, you have had a shock probably were frightened so you can become a little paranoid about pains. Stents are very good and cause very few problems but they themselves can cause pain so like other comments in the answers,you must see a health proffessional about your concerns. I hope you do not have any serious problems in the future and you get more comfortable with your treatment.

Reply